I have used minoxidil7% (2mL/day)and finasteride for 13 months with good results, including a period of shedding 10 months in. Then, suddenly, I felt burning on my scalp so discontinued minoxidil. I returned to the minoxidil after 2 months but can tolerate only 0.5mL/day). I have been back on for 3 weeks. In that time I have noticed a loss of density.

My questions are:

1. might 5% minoxidil be right for me?
2. is 0.5mL minox 7% likely to be ineffective?
3. could this recent loss of density be due to resuming the minoxidil, albeit at a reduced level of application?

Many and sincere thanks for your time and expertise.

Block Quote

Really, the only way you can know if 5% minoxidil is right for you is by trying it. Generally, I do recommend the 5% minoxidil if you want to use a topical. Higher percentage is not necessarily better, as you’ve found with the irritated scalp. Are you applying it twice daily, as recommended? As for the hair loss you’re seeing, it could be due to using only 1/4 of what you previously used, but there’s really no way for me to tell.

Tags: minoxidil, hairloss, hair loss